Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects of lipoatraphy
Jan 24, 2005

I'm a 45 year old female diagnosed in 1989, currently on combination therapy. My doctor wants to change my medication to protiase inhibitors. I'm fearful of lipoatraphy. Please let me know about this side effect with this class of drugs.

Response from Dr. Conway

It is true that, historically, protease inhibitors have been associated with the development of lipodystrophy syndromes in patients taking them for a long time. This seems to be most common with ritonavir, lopinavir and indinaivr. It is much less common with saquinavir and nelfinavir. With atazanavir, not only does it not seem to occur, but there are a few cases where a switch from another protease inhibitor to atazanavir has led to a reversal of lipodystophy.

If this side effect is of concern to you, it can be avoided by a judicious selection of a protease inhibitor, as long as there is no reason to believe that the drug would not be effective against your virus.



Previous
Re: swollen parotid glands
Next
Organic Dementia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement